Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 26, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 24, 2016, 7:56 PM MDT for El Paso County, Texas; Doña Ana County, Otero County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2016, 7:56 PM MDT (01:56 UTC)
- Expired
- Jun 24, 2016, 8:45 PM MDT
- In force
- 49 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Doña Ana County, NM, Otero County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 29 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.9 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 3631 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
314
WUUS54 KEPZ 250156
SVREPZ
NMC013-035-TXC141-250245-
/O.NEW.KEPZ.SV.W.0026.160625T0156Z-160625T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
756 PM MDT FRI JUN 24 2016
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO...
SOUTHEASTERN DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...
NORTHERN EL PASO COUNTY IN SOUTHWESTERN TEXAS...
* UNTIL 845 PM MDT
* AT 755 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF CHAMBERINO TO 3 MILES NORTHWEST
OF SANTA TERESA TO 8 MILES SOUTHWEST OF SUNLAND PARK...MOVING EAST
AT 45 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
SUNLAND PARK...
WEST EL PASO...
NORTHEAST EL PASO...
ANTHONY...
EAST EL PASO...
CHAPARRAL...
MCGREGOR RANGE BASE...
CENTRAL EL PASO...
EL PASO...
VINTON...
FORT BLISS...
LA UNION...
BERINO...
SANTA TERESA...
CANUTILLO...
MONTANA VISTA...
CHAMBERINO...
WESTWAY...
ANTHONY GAP...
FRANKLIN MOUNTAINS STATE PARK.
PEOPLE ATTENDING SOUTHWEST UNIVERSITY PARK SHOULD SEEK SAFE SHELTER
IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS EL PASO. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3174 10603 3169 10635 3171 10637 3174 10639
3175 10642 3176 10646 3175 10648 3175 10649
3178 10653 3179 10660 3186 10667 3205 10674
3229 10623 3203 10609
TIME...MOT...LOC 0155Z 252DEG 41KT 3198 10678 3187 10670 3170 10668
HAIL...<.75IN
WIND...70MPH
$$
GRZYWACZ2 follow-up statements
025
WWUS54 KEPZ 250215
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
815 PM MDT FRI JUN 24 2016
NMC013-035-TXC141-250245-
/O.CON.KEPZ.SV.W.0026.000000T0000Z-160625T0245Z/
OTERO NM-DONA ANA NM-EL PASO TX-
815 PM MDT FRI JUN 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR SOUTHWESTERN OTERO...SOUTHEASTERN DONA ANA AND NORTHERN EL PASO
COUNTIES...
AT 814 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ANTHONY GAP TO 4 MILES NORTHWEST OF NORTHEAST EL
PASO TO NEAR CENTRAL EL PASO...MOVING EAST AT 45 MPH. BLOWING DUST
IS ACCOMPANYING THIS BOUNDARY WITH VISIBILITIES POSSIBLY NEAR ZERO.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SUNLAND PARK...
WEST EL PASO...
NORTHEAST EL PASO...
ANTHONY...
EAST EL PASO...
CHAPARRAL...
MCGREGOR RANGE BASE...
CENTRAL EL PASO...
EL PASO...
VINTON...
FORT BLISS...
LA UNION...
BERINO...
SANTA TERESA...
CANUTILLO...
MONTANA VISTA...
CHAMBERINO...
WESTWAY...
ANTHONY GAP...
FRANKLIN MOUNTAINS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS EL PASO. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3174 10603 3169 10635 3171 10637 3174 10639
3175 10642 3176 10646 3175 10648 3175 10649
3178 10653 3179 10660 3186 10667 3205 10674
3229 10623 3203 10609
TIME...MOT...LOC 0214Z 252DEG 41KT 3204 10656 3193 10648 3176 10646
HAIL...<.75IN
WIND...60MPH
$$
GRZYWACZ860
WWUS54 KEPZ 250242
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
842 PM MDT FRI JUN 24 2016
NMC013-035-TXC141-250251-
/O.EXP.KEPZ.SV.W.0026.000000T0000Z-160625T0245Z/
OTERO NM-DONA ANA NM-EL PASO TX-
842 PM MDT FRI JUN 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OTERO...
SOUTHEASTERN DONA ANA AND NORTHERN EL PASO COUNTIES WILL EXPIRE AT
845 PM MDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS TO 45 MPH ARE STILL POSSIBLE WITH ALONG WITH BLOWING DUST
REDUCING VISIBILITIES TO UNDER A HALF MILE.
LAT...LON 3174 10603 3169 10635 3171 10637 3174 10639
3175 10642 3176 10646 3175 10648 3175 10649
3178 10653 3179 10660 3186 10667 3205 10674
3229 10623 3203 10609
TIME...MOT...LOC 0240Z 252DEG 41KT 3204 10656 3193 10648 3176 10646
$$
GRZYWACZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:34 PM MDT, 5 hours 22 minutes earlier.
Area forecast discussion, Jun 24, 2:34 PM MDT, 5 hours 22 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 234 PM MDT FRI JUN 24 2016 .SYNOPSIS... High pressure aloft will relax its grip somewhat on the Borderland this weekend and early next week, resulting in an increase in low and mid level moisture and slightly cooler daytime temperatures. An upper level disturbance will approach our area from the southeast this weekend, and will be instrumental in increasing our chances for scattered showers and thunderstorms, especially in the Saturday night through Monday time frame. && .DISCUSSION... Our complex weather pattern will continue across the Borderland into at least early next week. Our extensive east-west upper ridge from the Pacific to the Atlantic coast which prevails overhead will modify somewhat by this weekend and allow more moisture to be imported into our area along with slightly cooler temperatures. Our low level thermal trough will continue to extend into the central portions of the cwa setting up a convergence zone helping to focus any convection. Forecast trajectories show inflow of moisture from both the Gulf of California and Gulf of Mexico. Tonight through Saturday our Low level trough along with ample heating, enough instability (LI -3 Cape 900 and Dcape 1600) and sufficient moisture (pw 1 inch) will provide isolated to scattered convection across the cwa. 50 deg F dew point depressions will again harbor the risk for 50+ mph outflow winds all areas along with isolated dry lightning strikes in the Gila/Sacs. Forecast models up the ante come around saturday night into Monday as our upper ridge modifies and part of it shifts east allowing an inverted trough/easterly wave (remnants of a previous tropical storm in Mexico) to approach us from the southeast. the easterly circulation around this wave is forecast to be deep enough to give us ENE flow from the surface to 100 mb by Sunday thereby allowing fairly deep moisture importation of subtropical air. Our window of opportunity is from later Saturday into Monday when models forecast precipitable water to range from around 1.1 to 1.3 inches with concurrent CAPE values up to 1000 J/kg. Thus convective coverage and intensity will increase Saturday night through Monday with an enhanced risk of heavy rainfall and flash flooding as upper wind profiles will favor slow moving and/ possibly back building cells. Our ubiquitous upper ridge is forecast to strengthen again and expand over the central and southern Rockies back into our domain by Tuesday on of next week which will mean an importation of drier continental air aloft into our region from NE. Thus expect by midweek warmer and drier conditions with only slight chances for storms (with the mountains of southern New Mexico preferred. && .AVIATION...Valid 25/00Z-26/00Z. Weak ridge of high pressure aloft oriented east-west across the southwest and southern USA, will maintain generally light winds across the area. Look for ISOLD-SCT MTN TSRAGS/CIGS 080-100/LCL VIS 2-5SM IN RAIN/WND VRB 30G45KT THROUGH 03Z and a second round of outflow driven SCT lowland TSRAGS/LVL VIS TO ZERO SM IN BLDU/LCL VIS 3-5SM IN RAIN/CIGS 110-120/WND VRB35G50KT thru 07Z. lowland VFR conds during the whole period SCT080-100 with the exception on areas close to thunderstorms activity. Look for winds 250-290/10-15 kts generally west of the Rio Grande through 26/09z,,,and 140-170/5-10 KTS for areas east. Winds shift 300-330 all areas aft 15Z with speeds 5-10 KTS. && .FIRE WEATHER... Broad but weak upper level high pressure oriented east-west across the southern states,,,will continue its hold over the region today and Saturday. This will mean more light winds and muggy conditions for the next couple of days. Later this weekend an easterly wave will approach from the east-southeast,,,while western portion of the high re-centers northwestward over the four corners. These actions will bring increasing moisture to the area later this weekend into early next week. As a consequence,,,an uptick in thunderstorm activity is expected for all areas Sunday-Tuesday. Wave and associated instability move west of the area Tuesday night,,,replaced by drier continental air flow from the northeast later next week. This will mean a return to fewer thunderstorms for that time. Min RH outside storms through Saturday,,,will range from the upper teens lowlands to lower 30s across highest elevations in the Gila region and Sacramento . Values climb roughly 10 percent Sunday,,,then another 5-10 % Monday as the easterly wave moves nearby to our south. Lowland min RH is expected to fall back to the upper teens middle/later next week,,,while mountain values drop to around 40%. Fair to poor vent rates can be expected generally north of a Lordsburg-Dunken line through early next week,,,while very good ventilation is anticipated south of this line. && .PRELIMINARY POINT TEMPS/POPS... El Paso 75 98 74 95 / 30 10 30 30 Sierra Blanca 70 95 67 89 / 20 10 30 30 Las Cruces 72 97 69 93 / 30 10 30 30 Alamogordo 71 97 70 92 / 30 20 30 30 Cloudcroft 55 76 52 69 / 40 40 40 40 Truth or Consequences 71 96 69 90 / 20 20 20 30 Silver City 66 92 64 87 / 30 20 30 40 Deming 71 99 69 94 / 20 10 20 30 Lordsburg 70 99 68 95 / 20 10 20 30 West El Paso Metro 76 99 75 94 / 30 10 30 30 Dell City 67 98 66 91 / 20 10 30 30 Fort Hancock 75 99 72 95 / 20 10 30 30 Loma Linda 69 93 67 87 / 30 10 30 30 Fabens 73 100 71 95 / 30 10 30 30 Santa Teresa 73 98 72 94 / 30 10 30 30 White Sands HQ 73 96 71 92 / 30 20 30 30 Jornada Range 69 97 66 92 / 30 20 30 30 Hatch 70 101 67 95 / 30 10 20 30 Columbus 72 99 70 95 / 20 10 20 30 Orogrande 72 97 71 93 / 30 10 30 30 Mayhill 57 83 54 75 / 40 40 40 50 Mescalero 56 85 53 78 / 30 30 40 40 Timberon 55 82 52 76 / 40 30 40 50 Winston 59 88 56 83 / 30 30 20 40 Hillsboro 65 94 63 89 / 30 20 30 40 Spaceport 70 97 68 91 / 30 20 20 30 Lake Roberts 55 92 53 88 / 30 20 30 40 Hurley 66 93 63 88 / 20 20 30 30 Cliff 60 98 57 92 / 20 10 30 40 Mule Creek 57 97 55 92 / 20 20 20 30 Faywood 66 94 63 90 / 20 20 30 30 Animas 68 99 66 95 / 20 10 30 30 Hachita 69 99 67 95 / 20 10 30 30 Antelope Wells 67 95 64 91 / 30 30 30 30 Cloverdale 65 92 63 89 / 30 30 30 40 && .EPZ Watches/Warnings/Advisories... NM...None. TX...None. && 20/22 NOVLAN / TRIPOLI
Hazardous weather outlook, Jun 24, 11:20 AM MDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1120 AM MDT FRI JUN 24 2016 NMZ401>417-TXZ418>424-251715- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-1107 AM MDT WED JUN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A STILL A SLIGHT CHANCE OF DRY LIGHTING FOR THE GILA REGION REGION AND SACRAMENTO MOUNTAINS FRIDAY AFTERNOON AND EVENING. STRONG OUTFLOW WINDS WITH GUSTS TO 50+ MPH ARE POSSIBLE FOR ALL STORMS AREA WIDE FRIDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BECOME MORE NUMEROUS IN THE SATURDAY THROUGH MONDAY TIME FRAME AS A DISTURBANCE MOVES TOWARD THE BORDERLAND FROM THE SOUTHEAST AND IMPORTS MORE SUBTROPICAL MOISTURE INTO THE AREA. THERE SHOULD BE AMPLE INSTABILITY TO SET OFF AND ENHANCE THE CONVECTION. EASTERLY FLOW FROM THE SURFACE ALL THE WAY TO THE TROPOPAUSE SHOULD PROVIDE A DEEP MOISTURE PROFILE WITH PW VALUES RISING TO 1.2 OR 1.3 INCHES. LIGHTER WINDS ALOFT WILL PRODUCE SLOWER MOVING STORMS WHICH IN TURN WILL COME WITH THE THREAT OF HEAVY RAIN AND POSSIBLE FLASH FLOODING. HIGH PRESSURE WILL MOVE MORE CENTERED OVER THE AREA AGAIN STARTING THURSDAY WITH ONLY ISOLATED MOUNTAIN CONVECTION AND WARMER DAYTIME TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 20
In the hours before
Special weather statement, Jun 24, 7:11 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 711 PM MDT FRI JUN 24 2016 NMZ407-411-250200- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM- SOUTHWEST DESERT/MIMBRES BASIN NM- 711 PM MDT FRI JUN 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DONA ANA AND SOUTHEASTERN LUNA COUNTIES UNTIL 800 PM MDT... AT 711 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON RADAR 16 MILES EAST OF COLUMBUS...MOVING NORTHEAST AT 35 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KILBOURNE HOLE. HIGHWAY 9 EAST OF COLUMBUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3185 10749 3207 10693 3179 10682 3178 10745 TIME...MOT...LOC 0111Z 246DEG 31KT 3181 10736 GRZYWACZ
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:40 PM MDT | Special Weather Statement | EPZ | El Paso | 50 min |
| Jun 24, 8:56 PM MDT | Areal Flood Advisory | EPZ | El Paso, Hudspeth | 3 hr |
| Jun 25, 3:16 PM MDT | Special Weather Statement | EPZ | Hudspeth | 44 min |
| Jun 25, 4:13 PM MDT | Special Weather Statement | EPZ | Hudspeth | 47 min |
| Jun 25, 4:23 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 3 hr |
| Jun 25, 4:33 PM MDT | Special Weather Statement | EPZ | El Paso | 27 min |
| Jun 25, 4:52 PM MDT | Areal Flood Advisory | EPZ | El Paso | 3 hr |
| Jun 24, 7:11 PM MDT | Special Weather Statement | EPZ | 49 min | |
| Jun 24, 7:41 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 34 min |
| Jun 25, 12:52 PM MDT | Special Weather Statement | EPZ | Otero | 38 min |
| Jun 25, 1:28 PM MDT | Special Weather Statement | EPZ | Otero | 47 min |
| Jun 25, 1:44 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2016Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.